Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 5, 2011, 3:58 AM EDT for 7 counties in Georgia; Allendale County, Hampton County, South Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 3:58 AM EDT (07:58 UTC)
- Expired
- Apr 5, 2011, 5:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Evans County, GA, Liberty County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 30 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 4:15 AM EDT | TSTM WND DMG | 5 Nw Leefield, GA | TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 24 AND CLITO ROAD. |
| Apr 5, 4:55 AM EDT | TSTM WND DMG | 2 Ese Marlow, GA | TREE ON A HOUSE NEAR INTERSECTION OF MIDLAND RD AND COURTHOUSE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:41 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
410
WUUS52 KCHS 050758
SVRCHS
GAC029-031-103-109-179-251-267-SCC005-049-050900-
/O.NEW.KCHS.SV.W.0026.110405T0758Z-110405T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
358 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
EASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
WESTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
EASTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
EASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
EXTREME EAST CENTRAL TATTNALL COUNTY IN SOUTHEAST GEORGIA...
ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
WESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 AM EDT
* AT 356 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 22 MILES
NORTHWEST OF ALTMAN TO 14 MILES NORTHWEST OF MIDWAY...MOVING EAST
AT 60 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
QUARTER SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MIDWAY...MIDWAY...DAISY...NEVILS...GROVELAND...PEMBROKE...
LEEFIELD...MARTIN...STILSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3314 8147 3311 8137 3312 8119 3303 8107
3259 8123 3256 8127 3253 8127 3252 8125
3198 8143 3202 8191
TIME...MOT...LOC 0758Z 263DEG 53KT 3286 8194 3216 8204
$$2 follow-up statements
341
WWUS52 KCHS 050826
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
426 AM EDT TUE APR 5 2011
GAC029-031-103-109-179-251-267-SCC005-049-050900-
/O.CON.KCHS.SV.W.0026.000000T0000Z-110405T0900Z/
EVANS GA-TATTNALL GA-EFFINGHAM GA-BULLOCH GA-SCREVEN GA-ALLENDALE SC-
HAMPTON SC-BRYAN GA-LIBERTY GA-
426 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR NORTHWESTERN LIBERTY...NORTHWESTERN BRYAN...WESTERN HAMPTON...
ALLENDALE...EASTERN SCREVEN...EASTERN BULLOCH...WESTERN EFFINGHAM...
EXTREME EAST CENTRAL TATTNALL AND EASTERN EVANS COUNTIES...
AT 422 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
TO GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARTIN TO
CAPTOLO TO GROVELAND...OR ALONG A LINE EXTENDING FROM 12 MILES WEST
OF ALLENDALE TO 12 MILES SOUTH OF SYLVANIA TO 7 MILES NORTHWEST OF
PEMBROKE...MOVING EAST AT 60 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
BAY...BLITCHTON...BROOKLET...CAPTOLO...DAISY...DENMARK...EDEN...
EGYPT...ELLABELL...GROVELAND...GUYTON...HUNTERS...KILDARE...LANIER...
LEEFIELD...MARLOW...MELDRIM...MIDWAY...NEVILS...NEWINGTON...OLIVER...
PEMBROKE...PINEORA...SHAWNEE...SPRINGFIELD...STILSON...ALLENDALE...
APPLETON...BARTON...BRUNSON...ESTILL...FAIRFAX...GARNETT...GIFFORD...
HAMPTON...LAKE WARREN STATE PARK...LENA...LURAY...MARTIN...SCOTIA...
SEIGLING...SHIRLEY...SYCAMORE AND ULMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3314 8147 3311 8137 3312 8119 3303 8107
3259 8123 3256 8127 3253 8127 3252 8125
3198 8143 3202 8191
TIME...MOT...LOC 0826Z 263DEG 53KT 3308 8144 3260 8150
3220 8165
$$392
WWUS52 KCHS 050844
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 AM EDT TUE APR 5 2011
GAC029-031-103-109-179-251-267-SCC005-049-050900-
/O.CON.KCHS.SV.W.0026.000000T0000Z-110405T0900Z/
EVANS GA-TATTNALL GA-EFFINGHAM GA-BULLOCH GA-SCREVEN GA-ALLENDALE SC-
HAMPTON SC-BRYAN GA-LIBERTY GA-
444 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR NORTHWESTERN LIBERTY...NORTHWESTERN BRYAN...WESTERN HAMPTON...
EASTERN ALLENDALE...SOUTHEASTERN SCREVEN...SOUTHEASTERN BULLOCH...
WESTERN EFFINGHAM...EXTREME EAST CENTRAL TATTNALL AND SOUTHEASTERN
EVANS COUNTIES...
AT 440 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ULMER
TO BRIGHTON TO 6 MILES WEST OF LETFORD...OR ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF ALLENDALE TO 14 MILES NORTH OF SPRINGFIELD
TO 8 MILES SOUTHWEST OF PEMBROKE...MOVING EAST AT 60 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
BLITCHTON...EDEN...EGYPT...ELLABELL...GROVELAND...GUYTON...KILDARE...
LANIER...MARLOW...MELDRIM...MIDWAY...PEMBROKE...PINEORA...SHAWNEE...
SPRINGFIELD...STILSON...ALLENDALE...APPLETON...BARTON...BRUNSON...
ESTILL...FAIRFAX...GARNETT...GIFFORD...HAMPTON...LAKE WARREN STATE
PARK...LENA...LURAY...SCOTIA...SEIGLING...SHIRLEY...SYCAMORE AND
ULMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3263 8146 3303 8142 3312 8119 3303 8107
3259 8123 3256 8127 3198 8143 3202 8191
TIME...MOT...LOC 0845Z 263DEG 53KT 3314 8114 3259 8121
3205 8162
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:37 AM EDT, 21 minutes earlier.
Area forecast discussion, Apr 5, 3:37 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
337 AM EDT TUE APR 5 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE RAPIDLY OFF THE COAST TODAY. HIGH
PRES WILL SHIFT OVER THE SOUTHEAST STATES MID WEEK...BEFORE
SETTLING OVER THE ATLC THROUGH THE WEEKEND. A COLD FRONT COULD
APPROACH FROM THE W EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COUPLE OF INTERESTING DEVELOPMENTS HAVE OCCURRED OVERNIGHT THAT
HAVE US CONCERNED FOR A POTENTIAL OF SEVERE WEATHER IN SOME OF OUR
FORECAST AREA PRIOR TO MID MORNING. THE FIRST IS THE TIMING OF THE
IMPRESSIVE QLCS/SQUALL LINE MOVED WELL AHEAD OF JUST ABOUT ALL OF THE
HIGH RESOLUTION MODELS AT 06Z. THIS ALLOWS FOR ENHANCED MOMENTUM
POTENTIAL DESPITE DIMINISHING MID LEVEL INSTABILITY AND WEAKER
CONVECTIVE PARAMETERS. MUCH WARMER TEMPERATURES AND DEW POINTS
HAVE BEEN ADVECTED N INTO S GEORGIA OVERNIGHT. THE SECOND ISSUE IS
THE NAM/RUC/HRRR DEPICTION OF A POTENT DIVERGENCE MAX AT 250 MB
RACING E INTO SE GEORGIA THROUGH 13Z THIS MORNING. A COUPLE OF THE
HIGH RESOLUTION MODELS WHICH SEEM REASONABLE BEYOND 1-2 HOURS SHOW
A CONVECTIVE ENHANCEMENT ACROSS AT LEAST THE SOUTHERN TWO THIRDS
OF THE FORECAST AREA...ROCKETING OFF THE COAST NOT LONG AFTER
SUNRISE.
A TORNADO WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA
THROUGH 14Z. WHILE MODELS CONTINUE TO WEAKEN CONVECTION TO THE
E OF I-95 AROUND SUNRISE...THE STRONG AVAILABLE SHEAR AND MUCH
MORE IMPRESSIVE THAN PREVIOUSLY EXPECTED SURFACE BASED ENVIRONMENT
SUGGEST THE PRE-FRONTAL CONVECTION WILL REMAIN STRONG TO SEVERE
AS IT APPROACHES THE COAST. THE HRRR MODEL WHICH WAS ONE OF THE
ONLY MODELS TO PAINT AN HOUR BY HOUR REALISTIC TIMING/STRENGTH
UPSTREAM CONVECTIVE PATTERN OVERNIGHT...SUGGESTS THAT THE STRONG
UPPER FORCING IN THE RIGHT REAR JET ENTRANCE REGION WILL ENHANCE
CONVECTION ON THE NOSE OF A WEAKENING STABILITY NOSE ALONG THE
CENTER PORTION OF THE FORECAST AREA THIS MORNING. THE INFLECTION
POINT OF THE CENTER OF THE LINE ECHO WAVE PATTEN ACROSS EAST
CENTRAL GEORGIA SUGGESTS THE EASTWARD ADVANCEMENT OF STRONG
UPPER DYNAMICS AND PROGRESSIVE RADAR TRENDS.
THE STRONG COLD FRONT WILL SWEEP OFFSHORE LATER THIS MORNING WITH
AFTERNOON CLEARING AND MUCH DRIER AIR MOVING INTO THE AREA. NO
SIGNIFICANT CHANGE TO FORECAST TEMPERATURES TODAY WITH READINGS
STRUGGLING TO TOP 70 AT MANY LOCATIONS. WE HAVE ALSO MAINTAINED
WIND ADVISORIES IN PLACE UNTIL THE FRONT/CONVECTION CLEARS THE
AREA. OVERNIGHT WE HAVE SEEN WIND GUSTS TO 40 MPH ALONG COASTAL
AREAS AND EVEN SOME GUSTS NEAR 40 MPH AT TIMES FURTHER INLAND
IN THE AXIS OF THE LOW LEVEL JET.
LAKE WINDS...A WIND ADVISORY ON LAKE MOULTRIE WILL LIKELY REMAIN
UP LATER TODAY AS A PURE LAKE WIND ADVISORY...JUST FOR LAKE
WATERS AND SHORES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE CENTER OF SURFACE HIGH PRESSURE WILL SETTLE DIRECTLY OVER THE
FORECAST AREA TONIGHT...WITH THE ASSOCIATED WEAK PRESSURE
GRADIENT SUPPORTING NEARLY CALM WINDS DURING THE EARLY MORNING
HOURS ON WEDNESDAY. THE LIGHT SURFACE FLOW AND CLEAR SKIES WILL
ENHANCE RADIATIONAL COOLING...AND EXPECT TEMPERATURES TO DROP INTO
THE MID TO UPPER 30S AWAY FROM THE COAST. DEWPOINTS WILL REMAIN
WITHIN 5 DEGREES OF THE AIR TEMPERATURE AT THIS TIME...SUGGESTING
A POTENTIAL FOR PATCHY TO SCATTERED FROST FORMATION ACROSS INLAND
LOCATIONS EARLY WEDNESDAY MORNING. WILL CONTINUE TO MENTION
PATCHY FROST IN THE FORECAST AND ADDRESS THE POTENTIAL FOR A FROST
ADVISORY IN THE HAZARDOUS WEATHER OUTLOOK.
THE SURFACE HIGH WILL RAPIDLY SLIP OFF THE COAST AND INTO THE
ATLANTIC ON WEDNESDAY. EXPECT AFTERNOON HIGH TEMPERATURES A
DEGREE OR TWO WARMER THAN TODAY...REACHING THE UPPER 60S TO LOWER
70S UNDER ABUNDANT SUNSHINE AND SURFACE WINDS VEERING TO THE
SOUTHEAST WITHIN RETURN FLOW.
UPPER LEVEL RIDGING WILL BUILD FROM THE SOUTH THURSDAY AND
FRIDAY...SUPPORTING A STEADY WARMING TREND THROUGH THE LATE WEEK
PERIOD. HIGH TEMPERATURES ON THURSDAY WILL REACH THE MID TO UPPER
70S INLAND...WHILE AFTERNOON TEMPERATURES ON FRIDAY RISE INTO THE
LOWER 80S ACROSS MUCH OF THE FORECAST AREA. OVERNIGHT LOWS WILL
ALSO BECOME MORE MILD...WITH NO RISK OF FROST WEDNESDAY NIGHT AND
ONWARD.
ALTHOUGH A SURFACE WAVE OF LOW PRESSURE WILL SHIFT FROM WEST TO
EAST ACROSS THE MID ATLANTIC STATES AND CAROLINAS ON FRIDAY...THE
ROBUST UPPER LEVEL RIDGE WILL LIKELY PREVENT ANY ASSOCIATED WEAK
FRONT FROM MOVING INTO THE AREA. AS A RESULT...WILL MAINTAIN RAIN
FREE WEATHER THROUGH THE SHORT TERM PERIOD...WITH PERHAPS JUST AN
INCREASE IN CLOUDS ON FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
STRONG UPPER RIDGING WILL REMAIN OVER THE REGION THROUGH MIDDAY
SUNDAY. THIS PATTERN WILL MAINTAIN RAIN FREE WEATHER AND HIGH
TEMPERATURES IN THE LOW TO MID 80S OVER THE WEEKEND...WELL ABOVE
SEASONAL NORMALS. THE AXIS OF THE UPPER RIDGE WILL THEN SLIP
FARTHER INTO THE ATLANTIC ON MONDAY AHEAD OF AN APPROACHING COLD
FRONT FROM THE WEST. SUBSEQUENT FORECAST SHIFTS WILL LIKELY
CONSIDER RAISING PRECIPITATION CHANCES EARLY NEXT WEEK...ONCE
MODELS SHOW BETTER CONSENSUS IN THE TIMING OF THE FRONTAL
PASSAGE.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
WE HAVE MAINTAINED VFR CONDITIONS THROUGH THE BULK OF THE FORECAST
PERIOD THROUGH 06Z WEDNESDAY...BUT THERE WILL BE ABOUT A 3-4 HOUR
WINDOW WHERE MVFR CONDITIONS AND POSSIBLY EVEN IFR WEATHER WILL
IMPACT THE TERMINALS WITH THE SQUALL LINE AHEAD OF THE FRONT
LATER THIS MORNING. THE MOST LIKELY TIMING OF THIS OCCURRING IS
FROM 10-13Z AT KSAV AND FROM 11-14Z AT KCHS.
OUTSIDE OF THE CONVECTION...WINDS WILL BE CAUSE FOR CONCERN. A
40 KT OR GREATER LOW LEVEL JET DOWN AS LOW AS 1-2K FT OVERNIGHT
WILL CROSS THE REGION. WHILE MUCH OF THESE WINDS WILL TRANSLATE
DOWN TO THE SURFACE AND KCHS TO KEEP GUSTY SURFACE WINDS
GOING...THE SURFACE WINDS AT KSAV HAVE BEEN SOMEWHAT RELUCTANT TO
FEEL THE LOW LEVEL JET. THUS WE WILL CARRY WIND SHEAR THROUGH
0730Z...WITH GUSTY SURFACE WINDS TO DEVELOP AFTER THAT TIME.
HOWEVER...PILOTS ARE STRONGLY ADVISED THAT IF SURFACE WINDS REMAIN
HESITANT TO INCREASE...THAT LOW LEVEL WIND SHEAR WOULD CONTINUE
LONGER.
WIND GUSTS WILL ACCOMPANY THE LINE OF CONVECTION LATER THIS
MORNING...WITH A BRIEF PERIOD OF WEST AND SW WINDS GUSTING TO NEAR
30 KT WITH ITS PASSAGE. IN WAKE OF THE COLD FRONT SURFACE WINDS
WILL VEER AROUND TO THE NW...AND WITH DEEP MIXING TO OCCUR...MUCH
OF THE 25-35 KT WINDS WITHIN THE BOUNDARY LAYER WILL MIX DOWN.
THUS WE LOOK FOR GUSTY SURFACE WINDS TO PERSIST THROUGH SUNSET
THIS EVENING. WINDS WILL DECOUPLE SIGNIFICANTLY AFTER THAT TIME.
EXTENDED AVIATION OUTLOOK...VFR.
&&
.MARINE...
A SPRING GALE EVENT TAKING PLACE ACROSS THE COASTAL WATERS...WITH
AN EXTREMELY TIGHT PRES GRADIENT TO CONTINUE ACROSS THE WATERS
OVERNIGHT. WE ARE LOOKING AT ABOUT A 4 MB SPREAD FROM NW TO SE
ACROSS THE AREA AHEAD OF A STRONG COLD FRONT...AND THAT ALONG WITH
A 50-60 KT LOW LEVEL JET ACROSS THE WATERS WILL LEAD TO THE GALES
OVER ALL BUT AMZ354. GEOSTROPHIC WINDS AT 1000 MB ARE AS HIGH AS
50 KT...AND WHILE WARM ADVECTION WILL LIMIT HOW MUCH OF THIS WILL
MIX DOWN...LOCAL FORECAST TOOLS SUGGEST THAT AROUND 60 PERCENT OF
THOSE WINDS WILL REACH THE WATERS SURFACE. THUS WE LOOK FOR
SUSTAINED WINDS AS HIGH AS 25-30 KT...BUT WITH GUSTS UP TO 35 KT.
SEAS WILL CONTINUE TO BUILD WITH THE SOUTHERLY FETCH...REACHING
AS HIGH AS 7-9 FT OVER THE ATLANTIC...WITH PERHAPS EVEN SOME 10
FOOTERS POSSIBLE ACROSS AMZ350-374. EVEN WAVES IN CHARLESTON
HARBOR WILL BUILD TO 3 FT. CONDITIONS WILL REMAIN IN SCA LEVELS
THIS AFTERNOON POST FRONT...BUT WE THINK GALES WILL BE ABLE TO
BE LOWERED AFTER THE PASSAGE.
MARINE CONDITIONS WILL BE IMPROVING TONIGHT...AS SURFACE HIGH
PRESSURE SETTLES OVER THE REGION. ATLANTIC HIGH PRESSURE WILL THEN
DOMINATE THE WEATHER PATTERN THROUGH LATE WEEK. WINDS AND SEAS ARE
EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS.
&&
.TIDES/COASTAL FLOODING...
HIGH SURF...STRONG S WINDS WILL CREATE BREAKERS AS HIGH AS 5-6 FT IN
THE SURF ZONE ON MOST SC BEACHES INTO MID MORNING. THUS...A
HIGH SURF ADVISORY CONTINUES FOR THE SC COAST FROM BEAUFORT COUNTY
NORTH THROUGH CHARLESTON COUNTY. ALSO...THE HIGH SURF COULD CREATE
BEACH EROSION AROUND THE TIMES OF HIGH TIDE DURING THE MIDDLE OF
THIS MORNING.
RIP CURRENTS...STRONG WINDS WILL CONTRIBUTE TO A LINGERING
MODERATE RISK FOR RIP CURRENTS ON SOUTH CAROLINA BEACHES TODAY.
PERHAPS THE THREAT WILL RELAX WITH OFFSHORE WINDS DURING THE
AFTERNOON.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...WIND ADVISORY UNTIL NOON EDT TODAY FOR SCZ044-045-048>050-052.
HIGH SURF ADVISORY UNTIL NOON EDT TODAY FOR SCZ048>050.
MARINE...GALE WARNING UNTIL NOON EDT TODAY FOR AMZ330-350-352-374.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ354.
&&Hazardous weather outlook, Apr 5, 3:29 AM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 329 AM EDT TUE APR 5 2011 AMZ354-GAZ116>119-137>141-060730- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH- 329 AM EDT TUE APR 5 2011 ...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. SCZ048>050-060730- BEAUFORT-COASTAL COLLETON-CHARLESTON- 329 AM EDT TUE APR 5 2011 ...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH SURF ADVISORY. WIND ADVISORY. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. AMZ330-350-352-060730- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 329 AM EDT TUE APR 5 2011 ...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. SCZ051-060730- COASTAL JASPER- 329 AM EDT TUE APR 5 2011 ...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. SCZ052-060730- TIDAL BERKELEY- 329 AM EDT TUE APR 5 2011 ...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. AMZ374-060730- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 329 AM EDT TUE APR 5 2011 ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. SCZ045-060730- INLAND BERKELEY- 329 AM EDT TUE APR 5 2011 ...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. FROST/FREEZE...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR TEMPERATURES TO DROP INTO THE 30S TONIGHT. AS A RESULT...PATCHY TO SCATTERED FROST MAY DEVELOP...AND A FROST ADVISORY MAY EVENTUALLY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GAZ087-088-099>101-114-115-SCZ040-042-043-047-060730- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE- HAMPTON-INLAND COLLETON-INLAND JASPER- 329 AM EDT TUE APR 5 2011 ...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FROST/FREEZE...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR TEMPERATURES TO DROP INTO THE 30S TONIGHT. AS A RESULT...PATCHY TO SCATTERED FROST MAY DEVELOP AND A FROST ADVISORY MAY EVENTUALLY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. SCZ044-060730- DORCHESTER- 329 AM EDT TUE APR 5 2011 ...TORNADO WATCH 102 IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. FROST/FREEZE...LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR TEMPERATURES TO DROP INTO THE 30S TONIGHT. AS A RESULT...PATCHY TO SCATTERED FROST MAY DEVELOP AND A FROST ADVISORY MAY EVENTUALLY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:31 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Evans, Jenkins, Screven, Tattnall | 59 min |
| Apr 5, 4:33 AM EDT | Special Weather Statement | CHS | Long | 27 min |
| Apr 5, 4:34 AM EDT | Severe Thunderstorm Warning | CHS | Effingham | 56 min |
| Apr 5, 4:42 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, Tattnall | 63 min |
| Apr 5, 4:46 AM EDT | Special Weather Statement | CHS | Chatham | 29 min |
| Apr 5, 4:49 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Liberty | 56 min |
| Apr 5, 5:25 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, Long, McIntosh | 65 min |
| Apr 5, 5:33 AM EDT | Special Marine Warning | CHS | 117 min | |
| Apr 5, 5:44 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 61 min |
| Apr 5, 7:14 AM EDT | Special Marine Warning | CHS | 61 min | |
| Apr 5, 10:40 AM EDT | River Flood Warning | CHS | Bryan, Chatham, Effingham | 5 days |
| Apr 5, 4:39 AM EDT | Tornado Warning | CHS | Allendale, Colleton, Hampton | 40 min |
| Apr 5, 5:08 AM EDT | Special Weather Statement | CHS | Berkeley | 37 min |
| Apr 5, 5:25 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 65 min |
| Apr 5, 10:34 AM EDT | Lake Wind Advisory | CHS | Berkeley | 9 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.